Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FSAS

What Does This Mean For Me Hormones Wise?

Recommended Posts

Hi guys.

Im posting here because I'm not too sure where to post this question, but in relation to hormonal adult acne can someone help me work out my hormones.

for example my face is at its very best basically the day I get my period. And it's usually at its worst 1-2 weeks before.

What is going on with my hormones to create this constant affect?

also if its worth a note, I am on bcp diane and even on that I only get my period for abot 3 days (is that weird?)

if someone can help me understand why my acne gets better those exact days of my period i'd be very thankful.

and also on the topic of adult acne.

Could I have possible intolerances? I mean diet has never affected me good or bad (no obvious signs and already did an elimination diet and keep up my healthy diet) but I'm curious if perhaps I have an underlying intolerance and maybe somehow it flares up before my period? is that even possible or is food intolerance 'acne' very obvious? like it has nothing to do with hormones?

any help regarding what might be going on with my hormones would be an amazing help, i wish i understood this acne argh.

Share this post


Link to post
Share on other sites

Sounds like your androgen activity is still high even on the birth control. In a nutshell, too much overall androgen activity = acne. The reason it gets worse on certain days of the month is because naturally females cycle the levels of estrogen and progesterone. I actually don't remember which hormone gets higher when, but if your androgen activity is already high, the progesterone will make it go crazy during its turn to take over your cycle.

My "natural" period is a very dry 3 days. On spironolactone, which reduces androgen activity, my period is a more average 5-7 days and I actually, you know, bleed. I don't like having a longer period, but I love having clear skin.

You might want to get some hormone tests done if you can afford them. You said you're on Diane? Maybe I'm wrong, but I thought Diane was a HIGH estrogen pill. People with naturally clear skin tend to have more estrogen. If Diane is a high estrogen pill, your hormones must be seriously out of whack to still break you out.

As far as diet, the one consistent thing you will find on these boards. Dairy = bad hormones = ACNE. Although it didn't clear me, cutting out dairy made a huge difference in my skin.

Edited by Green Gables

Share this post


Link to post
Share on other sites

Sounds like your androgen activity is still high even on the birth control. In a nutshell, too much overall androgen activity = acne. The reason it gets worse on certain days of the month is because naturally females cycle the levels of estrogen and progesterone. I actually don't remember which hormone gets higher when, but if your androgen activity is already high, the progesterone will make it go crazy during its turn to take over your cycle.

My "natural" period is a very dry 3 days. On spironolactone, which reduces androgen activity, my period is a more average 5-7 days and I actually, you know, bleed. I don't like having a longer period, but I love having clear skin.

You might want to get some hormone tests done if you can afford them. You said you're on Diane? Maybe I'm wrong, but I thought Diane was a HIGH estrogen pill. People with naturally clear skin tend to have more estrogen. If Diane is a high estrogen pill, your hormones must be seriously out of whack to still break you out.

As far as diet, the one consistent thing you will find on these boards. Dairy = bad hormones = ACNE. Although it didn't clear me, cutting out dairy made a huge difference in my skin.

thanks for your reply.

Is it possible to change androgen activity normally? my acne appeared with in a matter of 2 weeks so whatever changed then changed my life -_-

When I take spiro my face is clear but you can imagine its hard for me to go on spiro and be 'ignorant' to my cause because as mentioned diane doesnt keep me clear at all (and its been 2 years on it) so im very nervous and scared for the day i do come off diane and im not sure i can keep getting spiro (even though only 25mg worked well for me...such a small does yet made no sense becuase nothing else from diet to natural antiandrogens made a difference).

is it possible for me to get my hormones tested if im on the pill? wouldnt it be redundant type thing?

even so, i guess im just annoyed how everyone says that diet and lifestyle change will alter your hormones and balance them out yet 2 years have done nothing for mine.

im really annoyed with my skin because diane should have worked and i actually cant believe how nervous i am coming off the pill when i'll need to.

what is going on the exact days of my period? for example which hormone? if im clearest on the sugar pills might that mean i might be better off without the pill or?

just the word hormones alone makes me feel sick.

Share this post


Link to post
Share on other sites

On day one of your menstrual cycle the hormones estrogen and progesterone are as low as they will be at any other point in your cycle. Prostaglandins are at their highest level at this time. When a woman is pregnant, prostaglandins are released at the time that labor begins to create uterine contractions. You probably do not feel stellar on day one of your menstrual cycle.

Due to the prostaglandins, your stomach is likely emptying itself and you may have diarrhea. You probably have cramps that began like a warning siren to let you know that good old Aunt Flo will be arriving within hours. You may feel achy if you problems with your joints or you may be having issues with your skin or asthma flare ups may worsen at this time. Hang in there because after the first few days of your period, you will start to feel better.

After your period begins, your estrogen levels begin to climb. Your progesterone levels stay low for a bit. If you are prone to anxiety, you may feel the effects of estrogen in that way now. Overall, though, you probably feel great. As your period ends and you move closer to ovulation, you likely feel more attractive and thanks to a rise in testosterone, you feel more aggressive and have an increase in your sex drive. Work outs go well, your emotions seem more stable and your body is primed for baby-making. You feel warm and fuzzy toward your partner. If you are trying to diet, quit smoking or make some other change now is the time to begin. You can handle it well.

Then you ovulate. Bye-bye sweet estrogen. Estrogen falls off sharply after your body releases that egg. Progesterone starts to climb and offers a calming affect. It is likely that if you suffer from anxiety, you feel better now. If you are prone to depression, however, watch out! Between days twenty and twenty-four of your cycle, progesterone will hit an all time high. Your appetite will increase and with your body systems slowing down, you will likely experience constipation and water retention. Yes, ladies, this is PMS.

So from what I remember, when your progesterone is high and your estrogen is low is when your skin is most prone to acne. According to this description, that would be right after you ovulate, or mid-cycle. Remember that would be when your body is creating acne, but the acne may be under the skin for a week before you see it.

By the way, you can take spiro long term. It is pretty mild. They have done studies indicating that there is almost no risk to taking it long term. Much better than birth control in my opinion.

I also tried to cure my acne naturally for a number of years and spent thousands of dollars trying...but it just wasn't giving me the same results as spiro.

Yeah, if you get your hormones tested on the pill...it would be affected by the pill...but at least you could see if even on the pill your testosterone or androgens are excessively high.

Edited by Green Gables

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×